Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS Indianapolis, IN

August 26, 20165 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 26, 2016, 9:05 AM EDT for 5 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 9:05 AM EDT (13:05 UTC)
Expired
Aug 26, 2016, 9:45 AM EDT
In force
40 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, IN, Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS53 KIND 261305
SVRIND
INC031-059-065-139-145-261345-
/O.NEW.KIND.SV.W.0126.160826T1305Z-160826T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 AM EDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 945 AM EDT

* AT 905 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF GREENFIELD TO 10 MILES
  NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
  NEW PALESTINE...MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...
  LEWISVILLE...FAIRLAND...MILROY...STRAUGHN...SPRING LAKE...
  DUNREITH...MAYS...FALMOUTH...MOSCOW AND WALDRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 102 AND 119.
 INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.

&&

LAT...LON 3979 8530 3964 8530 3935 8557 3965 8594
      3990 8576 3981 8522 3979 8522
TIME...MOT...LOC 1305Z 298DEG 30KT 3986 8569 3966 8588 

HAIL...1.00IN
WIND...60MPH
 
$$

MRD/DM
4 follow-up statements
790 
WWUS53 KIND 261320
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 AM EDT FRI AUG 26 2016

INC031-059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-DECATUR IN-HENRY IN-SHELBY IN-
920 AM EDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...NORTHWESTERN DECATUR...SOUTHERN
HENRY AND NORTHERN SHELBY COUNTIES...

AT 920 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREENFIELD TO NEAR SHELBYVILLE...MOVING SOUTHEAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...LEWISVILLE...
FAIRLAND...MILROY...STRAUGHN...DUNREITH...MAYS...FALMOUTH...MOSCOW...
WALDRON...MANILLA AND ARLINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
 INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

WIND DAMAGE WITH THESE STORMS MAY OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3979 8530 3964 8530 3935 8557 3965 8594
      3982 8573 3986 8553 3981 8522 3979 8522
TIME...MOT...LOC 1320Z 316DEG 34KT 3979 8567 3965 8568 3960 8575 3960
8583

HAIL...0.75IN
WIND...60MPH
 
$$

MRD/DM
306 
WWUS53 KIND 261326
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 AM EDT FRI AUG 26 2016

INC031-059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-DECATUR IN-HENRY IN-SHELBY IN-
926 AM EDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...NORTHWESTERN DECATUR...SOUTHERN
HENRY AND NORTHEASTERN SHELBY COUNTIES...

AT 926 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GREENFIELD TO 9 MILES WEST OF
RUSHVILLE TO NEAR SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...LEWISVILLE...MILROY...
STRAUGHN...DUNREITH...MAYS...FALMOUTH...MOSCOW...WALDRON...
MANILLA AND ARLINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
 INTERSTATE 74 BETWEEN MILE MARKERS 111 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3979 8530 3964 8530 3935 8557 3953 8579
      3969 8586 3982 8573 3986 8553 3981 8522
      3979 8522
TIME...MOT...LOC 1326Z 298DEG 30KT 3977 8562 3963 8563 3958 8570 3958
8578

HAIL...<.75IN
WIND...60MPH
 
$$

MRD/DM
649 
WWUS53 KIND 261330
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 AM EDT FRI AUG 26 2016

INC031-261339-
/O.CAN.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
DECATUR IN-
930 AM EDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3979 8530 3964 8530 3945 8548 3945 8551
      3969 8583 3982 8573 3986 8553 3981 8522
      3979 8522
TIME...MOT...LOC 1329Z 274DEG 19KT 3973 8568 

$$

INC059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-HENRY IN-SHELBY IN-
930 AM EDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...SOUTHERN HENRY AND NORTHEASTERN
SHELBY COUNTIES...

AT 929 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREENFIELD...OR 15 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...RUSHVILLE...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...
SPICELAND...LEWISVILLE...MILROY...STRAUGHN...DUNREITH...MAYS...
FALMOUTH...MANILLA...ARLINGTON AND MOSCOW.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3979 8530 3964 8530 3945 8548 3945 8551
      3969 8583 3982 8573 3986 8553 3981 8522
      3979 8522
TIME...MOT...LOC 1329Z 274DEG 19KT 3973 8568 

HAIL...1.00IN
WIND...60MPH
 
$$

MRD/DM
761 
WWUS53 KIND 261335
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 AM EDT FRI AUG 26 2016

INC059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-HENRY IN-SHELBY IN-
935 AM EDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...SOUTHERN HENRY AND NORTHEASTERN
SHELBY COUNTIES...

AT 934 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GREENFIELD...OR 15 MILES NORTHEAST OF SHELBYVILLE...MOVING
SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...SPICELAND...
LEWISVILLE...STRAUGHN...DUNREITH...MAYS...FALMOUTH AND ARLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 110 AND 119.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3979 8530 3964 8530 3950 8543 3969 8578
      3982 8569 3986 8553 3981 8522 3979 8522
TIME...MOT...LOC 1334Z 298DEG 30KT 3971 8562 

HAIL...1.00IN
WIND...60MPH
 
$$

MRD/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:28 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 26, 6:28 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
628 AM EDT FRI AUG 26 2016

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 332 AM EDT Fri Aug 26 2016

Active weather pattern continues with chances for thunderstorms
most days through the period. Temperatures will run above normal
through the period as well with highs in the mid 80s to around 90
and lows in the mid 60s to lower 70s.

&&

.NEAR TERM /Today/...

Issued at 530 AM EDT Fri Aug 26 2016

Quick update to increase pops and change wording to scattered
thunderstorms across the northwestern counties for the next couple
of hours. Previous discussion follows...

Radar mosaic shows scattered showers and thunderstorms from
central Ohio through central Indiana and central Illinois
generally along a weak stalled-out warm frontal boundary. Rapid
update models show these dissipating over the next hour or so but
think this may be too quick as they haven't been handling this
convection well. Thus kept scattered and isolated storms going in
that area for a few hours before dropping pops to a slight chance
and going dry in the west. During the morning looks like there
could be a few showers and storms across the northern half or so
of the area before high pressure builds in from the north and
ushers in dry air. Across the south could see a few showers and
storms in the afternoon with the front settling near there as the
high builds from the north. For highs used a consensus in the mid
80s north to upper 80s south.

&&

.SHORT TERM /Tonight through Sunday night/...

Issued at 332 AM EDT Fri Aug 26 2016

Focus for the short term is on thunderstorm chances...but with
model variability and weak waves moving through the edges of an
upper ridge generally lower than average confidence forecast.
There potential for a wave to move in tonight, but it doesn't look
very strong and there is big model disagreement on precip so
brought in low to mid chance pops in the west on the outskirts of
the ridge. Saturday better model agreement on a shortwave bringing
thunderstorm chances but no agreement on timing so tried to
compromise among solutions. Again the best chances will be in the
northwest closest to the upper forcing and furthest from the
subsidence of the ridge. Chances continue through Sunday with the
lowest chance on Sunday night with less forcing. High temperatures
will generally run in the mid 80s to around 90, but could wind up
a little lower if precip is more widespread or long lived than
currently thinking.

&&

.LONG TERM /Monday through Thursday/...

Issued at 237 AM EDT Fri Aug 26 2016

ECMWF suggests High pressure in place much of this period as NW
flow develops aloft ahead of an amplifying upper ridge upstream
over the central plains states. NE surface flow is suggest through
much of the period. Nonetheless...superblend suggests daily low
chc pops as even though there appears to be little forcing.
Superblend suggests the continuation of high dew points throughout
period...in the upper 60s and lower 70s...and this may resulting
the blend putting in daily chances for diurnal convection. Still
dew points in the upper 60s and lower 70s seem high given the
expected northeast surface flow. This being said...confidence is
low. Followed superblend however...best precip chances look to
mainly be afternoon convection.

&&

.AVIATION /Discussion for the 261200/...

Issued at 620 AM EDT Fri Aug 26 2016

Main VFR Conditions expected today...with MVFR/IFR fog possible on
Early Saturday morning.

TSRA will pass over LAF within the first 1-2 hours of the taf
period...associated with an upper wave approaching from the
southwest. The tropical plume in place over the Mississippi Valley
will trend farther north today...keeping best forcing north of the
forecast area. Forecast soundings show convective temps in the
middle 80s...which should be reached. Some sct convection will
also be possible within the warm and humid air amass across the
area...however...confidence on location and time too low for a
mention at this point.

Better confidence in precip and fog chances overnight and
forecast soundings suggest and overruning set beginning to take
shape and yet another wave aloft pushing toward central Indiana.
Given this set up...and the expected NE flow...have trended toward
some MVFR fog overnight and dew point depressions will be 0-1
degrees overnight. Forecast soundings also hint at becoming
saturated as do the time height sections. Thus have included a
vcsh mention also.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...JP
Hazardous weather outlook, Aug 26, 4:53 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 AM EDT FRI AUG 26 2016

INZ021-028>031-035>049-051>057-060>065-067>072-270900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
453 AM EDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: PATCHY FOG IS POSSIBLE THIS MORNING. THERE IS A CHANCE
FOR THUNDERSTORMS TODAY AND TONIGHT.

HAZARDS: REDUCED VISIBILITY FROM FOG. HEAVY
DOWNPOURS...LIGHTNING...GUSTY WINDS FROM THUNDERSTORMS.

TIMING: FOG POSSIBLE THROUGH 9 AM. THUNDERSTORMS POSSIBLE
TODAY AND TONIGHT.

DISCUSSION: A STALLED FRONTAL BOUNDARY WILL KEEP SMALL CHANCES FOR
THUNDERSTORMS ACROSS THE AREA TODAY...AND COMBINED WITH NEAR CALM
WINDS WILL ALSO ALLOW FOR PATCHY FOG FORMATION THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
THURSDAY. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...BUT LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: UPPER WAVES MOVING THROUGH ON THE EDGES OF AN UPPER
RIDGE WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 26, 8:00 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 AM EDT FRI AUG 26 2016

INZ037-039-046-047-261230-
MARION IN-HENDRICKS IN-HAMILTON IN-BOONE IN-
800 AM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...SOUTHEASTERN
BOONE...NORTHEASTERN HENDRICKS AND NORTHERN MARION COUNTIES UNTIL 830
AM EDT...

AT 759 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ZIONSVILLE...OR 18 MILES NORTHWEST OF INDIANAPOLIS...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
BROWNSBURG...LEBANON...ZIONSVILLE...SPEEDWAY...DANVILLE...
WESTFIELD...AVON...CUMBERLAND...CICERO...PITTSBORO...WHITESTOWN...
MERIDIAN HILLS...WARREN PARK...CLERMONT AND ROCKY RIPPLE.

LAT...LON 3987 8594 3987 8595 3979 8595 3978 8651
      4010 8653 4012 8595
TIME...MOT...LOC 1159Z 266DEG 30KT 3995 8640

50
Special weather statement, Aug 26, 8:24 AM EDT, 41 minutes before
INZ039-040-047-048-261330-
HAMILTON-MADISON-MARION-HANCOCK-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 AM EDT FRI AUG 26 2016

CLOUDS ASSOCIATED WITH THE OUTFLOW OF STRONG THUNDERSTORMS WILL
BE MOVING THROUGH THE AREA OVER THE NEXT HOUR. THESE
TURBULENT...LOW HANGING CLOUDS OFTEN TIMES CAN APPEAR TO BE
SIMILAR TO FUNNEL CLOUDS. HOWEVER...THESE ARE NOT FUNNELS. THESE
ARE MERELY TURBULENT CLOUD FRAGMENTS THAT...WHILE APPEARING
OMINOUS...ARE NOT ACTUALLY ROTATING...AND DO NOT POSE A DANGER TO
THOSE ON THE GROUND.

THE KEY TO IDENTIFYING A FUNNEL CLOUD IS ORGANIZED AND PERSISTENT
ROTATION ABOUT A VERTICAL AXIS. WHILE THESE TURBULENT CLOUD
FRAGMENTS MAY APPEAR TO ROTATE...THIS MAY BE A RESULT OF THE
CHAOTIC MOTIONS ALONG THIS BOUNDARY. BE SURE TO WATCH FOR ANY
PERSISTENT AND ORGANIZED ROTATION...TO IDENTIFY WHETHER OR NOT
YOU ARE VIEWING A FUNNEL CLOUD.

50
Special weather statement, Aug 26, 8:28 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 AM EDT FRI AUG 26 2016

INZ039-040-047-048-261315-
MARION IN-MADISON IN-HANCOCK IN-HAMILTON IN-
828 AM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...CENTRAL
HANCOCK...SOUTHWESTERN MADISON AND NORTHEASTERN MARION COUNTIES UNTIL
915 AM EDT...

AT 827 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDIANAPOLIS...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
GREENFIELD...SPEEDWAY...WESTFIELD...CUMBERLAND...MCCORDSVILLE...
PENDLETON...FORTVILLE...INGALLS...MERIDIAN HILLS...WARREN PARK...
ROCKY RIPPLE...WILLIAMS CREEK...WYNNEDALE...
SPRING LAKE AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3978 8566 3977 8623 3993 8624 4003 8624
      4002 8566
TIME...MOT...LOC 1227Z 267DEG 27KT 3985 8616

50
Local storm report, Aug 26, 8:48 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
848 AM EDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     CARMEL                  39.97N  86.11W
08/26/2016                   HAMILTON           IN   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ALONG SHELBOURNE
            RD. LARGE HAIL REPORTED AS WELL. TIME ESTIMATED.

0835 AM     HAIL             CARMEL                  39.97N  86.11W
08/26/2016  E1.00 INCH       HAMILTON           IN   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ALONG SHELBOURNE
            RD. LARGE HAIL REPORTED AS WELL. TIME ESTIMATED.

&&

ELB
Local storm report, Aug 26, 8:52 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
852 AM EDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     BROAD RIPPLE            39.86N  86.13W
08/26/2016                   MARION             IN   TRAINED SPOTTER

            LOTS OF TREE LIMBS DOWN AND BISHOP CHATARD HIGH SCHOOL.
            TIME ESTIMATED.

&&

ELB
Local storm report, Aug 26, 8:55 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 AM EDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     2 ESE BROAD RIPPLE      39.85N  86.09W
08/26/2016                   MARION             IN   TRAINED SPOTTER

            MULTIPLE TREES DAMAGED... LARGE TREE LIMBS DOWN AND AT
            LEAST ONE TREE SNAPPED.

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:54 AM EDTSpecial Weather StatementINDFountain, Warren51 min
Aug 26, 6:48 AM EDTSpecial Weather StatementINDMontgomery, Tippecanoe42 min
Aug 26, 8:00 AM EDTSpecial Weather StatementINDBoone, Hamilton30 min
Aug 26, 8:28 AM EDTSpecial Weather StatementINDHancock, Marion47 min
Aug 26, 8:40 AM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Marion35 min
Aug 26, 8:53 AM EDTTornado WarningINDHancock, Marion, Shelby22 min
Aug 26, 9:19 AM EDTAreal Flood AdvisoryINDHancock, Marion3 hr
Aug 26, 9:42 AM EDTSevere Thunderstorm WarningINDRush33 min
Aug 26, 3:32 PM EDTAreal Flood AdvisoryINDClay, Vigo3 hr
Aug 26, 3:49 PM EDTFlash Flood WarningINDClay, Vigo3 hr
Aug 26, 3:56 PM EDTAreal Flood AdvisoryINDBartholomew, Johnson3 hr
Aug 26, 4:01 PM EDTSevere Thunderstorm WarningINDParke, Vermillion29 min
Aug 26, 4:24 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam27 min
Aug 26, 4:28 PM EDTFlash Flood WarningINDParke, Vermillion3 hr
Aug 26, 5:24 PM EDTAreal Flood AdvisoryINDHancock, Marion3 hr
Aug 26, 6:12 PM EDTFlash Flood WarningINDHamilton, Hancock, Hendricks, Johnson, Marion, Morgan3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.